Heavy Snow, Delaware Beaches
- When
- December 26, 7:00 AM EST to December 27, 6:00 AM EST
- Where
- Delaware Beaches forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 38.683, -75.339 (the zone’s center; the record gives no point)
A major winter storm dropped about 5 to 10 inches of snow across Kent and Sussex Counties and about 2 to 4 inches of snow in New Castle County. m.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A major winter storm dropped about 5 to 10 inches of snow across Kent and Sussex Counties and about 2 to 4 inches of snow in New Castle County. Intermittent light snow fell overnight on the 25th, but the storm related snow began around 7 a.m EST in southern Delaware, between 9 a.m. and 10 a.m. EST in central Delaware and reached northern Delaware between Noon EST and 1 p.m. EST. The heaviest snow in central and southern Delaware occurred during the late morning into the middle of the afternoon on the 26th. The snow ended just before sunrise on the 27th. State Police reported that the winter storm caused about 75 vehicular accidents and around 30 disabled vehicles. There were six reported injuries. Vehicles were abandoned in Sussex County where drifting and blowing snow closed many roadways and made it difficult to keep them open.
Representative snowfall included 11.3 inches in Selbyville (Sussex County), 9.0 inches in Dover (Kent County), 8.5 inches in Delmar (Sussex County), 8.2 inches in Felton (Kent County), 8.0 inches in Woodside (Kent County), 4.8 inches in Laurel (Sussex County), 4.0 inches in Blackbird (New Castle County), 3.5 inches at the New Castle County Airport and 2.2 inches in Newark (New Castle County).
The onshore flow preceding the passage of the low pressure system caused minor tidal flooding around the time of the early afternoon high tide on the 26th in Sussex County. At Lewes, the high tide reached 6.12 feet above mean lower low water. Minor tidal flooding starts at 6.0 feet above mean lower low water.
The low pressure system responsible for the winter storm entered the United States in southern California on December 22nd. It moved across the southern Rockies and reached the northern Gulf of Mexico on Christmas Day. It was still a relatively weak low pressure system, but as it moved across the Gulf of Mexico, it started to strengthen. At 7 p.m. EST on the 25th, the low had deepened to 1004 millibars in the eastern Gulf of Mexico. From there, the low made a turn to the northeast while the intensification process increased. At 1 a.m. EST on the 26th, it was a 1001 millibar low, just east of Georgia, at 7 a.m. EST on the 26th a 992 millibar low just east of Wilmington, North Carolina and at 1 p.m. EST on the 26th a 986 millibar low about 100 miles east of Virginia Beach, Virginia. During the next six hours as the upper level support neared, the low's intensification rate peaked and at 7 p.m. EST on the 26th, the surface pressure fell to 972 millibars as it passed about 100 miles east of Long Beach Island, New Jersey. Overnight, the surface low was captured by the upper level low and this slowed its forward progress. The capturing phase occurred too late to bring more bands of heavy snow back into Delaware. At 1 a.m. EST on the 27th, the 970 millibar surface low was located about 50 miles southeast of Montauk Point, New York and at 7 a.m. EST, the 962 millibar low was located just southeast of Cape Cod, Massachusetts. The surface pressure bottomed at 961 millibars at 10 a.m. EST on the 27th and from there it slowly weakened as it passed south of Nova Scotia. The surface pressure of this winter storm dropped 31 millibars from 1 a.m. EST on the 26th to 1 a.m. EST on the 27th, well exceeding the meteorological definition of a bombing low pressure system (24 millibar drop in 24 hours).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 26, 4:29 AM EST, 2 hours 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
429 AM EST SUN DEC 26 2010
.SYNOPSIS...
LOW PRESSURE NEAR THE SOUTHEASTERN U.S. COAST EARLY THIS MORNING
WILL INTENSIFY AS IT MOVES NORTHEAST OFF THE NORTHERN MID ATLANTIC
COAST TONIGHT AND OFF THE NEW ENGLAND COAST BY MONDAY. HIGH
PRESSURE GENERALLY WILL FOLLOW FOR MUCH OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODELS ARE NOW IN GOOD AGREEMENT WITH THE IMPENDING SYSTEM. THE
NORTHERN STREAM MID LEVEL TROUGHS HAVE COME INTO PHASE AND ARE
FORMING A CUTOFF LOW JUST TO OUR WEST. THIS LOW WILL PHASE WITH THE
SOUTHERN STREAM ENERGY BY AROUND THE END OF THE NEAR TERM, CAUSING
A STACKED LOW PRESSURE SYSTEM TO DEVELOP. AT THE SURFACE, THIS WILL
RESULT IN A DEEPENING LOW THAT SHOULD BE OFF THE NEW JERSEY COAST
BY THEN.
ALL OF THE FOLLOWING ARE BETTER EAST THAN WEST: A NICE TROWAL
LIFTING INTO OUR REGION TODAY, GOOD Q-VECTOR CONVERGENCE ALOFT,
GOOD FRONTOGENESIS IN THE LOWER PART OF THE ATMOSPHERE, GOOD LIFT
IN THE SNOW GROWTH REGION, AND DECENT I295 ISENTROPIC LIFT. A NICE
MID LEVEL DRY SLOT IS PROGGED TO DEVELOP TO OUR SOUTHEAST. WORKING
AGAINST VERY ROBUST SNOW TO LIQUID RATIOS ARE STRONG WINDS BELOW
THE SNOW GROWTH REGION AND SOME TEMPERATURES IN THE WARM LAYER
CAPABLE OF GENERATING P-TYPE ISSUES THAT WILL WRAP AROUND THE
DEVELOPING STORM AND TRY TO MOVE OVER LAND. NO MODEL IS
FORECASTING ANY KIND OF A CHANGEOVER ON LAND, AND THE FORECAST
WON'T GO THERE AT THIS POINT. DYNAMIC COOLING OVER LAND LIKELY
WILL BE SUFFICIENT TO STAVE OFF ANY MIXING.
THE PRESENT FORECAST REFLECTS FEW SIGNIFICANT CHANGES FROM THE
PREVIOUS FORECAST OVER LAND, BECAUSE A CONSENSUS OF THE MODELS SEEMS
TO SUPPORT IT. ONE CHANGE OF NOTE IS THAT THERE IS AN UPGRADE OF
THE WINTER STORM WARNING TO A BLIZZARD WARNING FOR OCEAN COUNTY
AND THE FOUR COUNTIES THAT ENCIRCLE NEW YORK CITY. WINDS BELOW
THE WARM LAYER ARE FORECAST TO GET FAIRLY ROBUST BY THE NAM AS THE
LOW STACKS, AND THE NAM IS THE WEAKEST WITH THE SURFACE LOW AT THE
END OF THE PERIOD.
WE STAY ON THE COLD SIDE OF GUIDANCE ON MAX TEMPERATURES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
THIS SYSTEM SEEMS TO HAVE THE VIRTUE OF SLOWING DOWN ONLY AFTER
ITS PRECIPITATION SHIELD LIFTS NORTHEAST OF OUR AREA. THE FACTORS
FOR HEAVY SNOW LIFT NORTH THROUGH THE FORECAST AREA DURING THE
NIGHT AND REMAIN MORE ROBUST EAST THAN WEST. THE TROWAL AND SOME
LIFT LINGER INTO THE FIRST PART OF MONDAY NORTHEAST, BUT THE
FRONTOGENESIS, Q-VECTOR CONVERGENCE AND GOOD LIFT IN THE SNOW
GROWTH REGION HAVE DEPARTED BY DAYBREAK. WINDS MAY WARRANT
EXPANDING THE BLIZZARD WARNING IN SUBSEQUENT FORECASTS, BUT
BLIZZARD CONDITIONS HERE TEND TO BE DIFFICULT TO MAINTAIN FOR A
SIGNIFICANT PERIOD.
A LITTLE BIT OF ENERGY TRIES TO MOVE ALONG A WARM FRONT ALOFT ON
MONDAY NIGHT INTO TUESDAY. WE ARE ONLY FORECASTING SOME CLOUDS FOR
NOW. AS NOTED IN PREVIOUS DISCUSSIONS, THIS SYSTEM SEEMS TO COME ON
THE ADVENT OF A PATTERN SHIFT.
WINDS WILL STAY UP WELL INTO MONDAY BEFORE STARTING TO DIMINISH ON
MONDAY NIGHT. CONSIDERABLE BLOWING AND DRIFTING OF SNOW IS
EXPECTED. FORECAST TEMPERATURES ARE ON THE LOW SIDE OF GUIDANCE.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE UPPER FLOW WILL SHOW THE DEEP UPPER LOW OVER EASTER CANADA AND A
WEAK RIDGE ACROSS THE SOUTHERN STATES. ANOTHER LOW IS ACROSS CENTRAL
CANADA AS WELL. THESE FEATURES WILL PRODUCE A SEMI-ZONAL FLOW ACROSS
THE REGION DURING THE BEGINNING OF THE EXTENDED PERIOD. THE PATTERN
QUICKLY AMPLIFIES ACROSS THE CONUS WITH A STRONG TROUGH DEEPENING
AND MOVING INTO THE WESTERN STATES AND A RIDGE BUILDING ACROSS THE
EAST BY THE END OF THE WEEK.
TUESDAY NIGHT THROUGH THURSDAY DAY...HIGH PRESSURE WILL BE ACROSS
DEEP SOUTH AND IT WILL BE RIDGING UP ACROSS THE EAST COAST. THIS
WILL BRING DRY WEATHER AND COLD TEMPERATURES THESE DAYS. LOWS
TUESDAY NIGHT WILL BE MOSTLY IN THE TEENS AND LOW 20S AND HIGHS ON
WEDNESDAY JUST A LITTLE BELOW NORMAL WITH READINGS IN THE 30S
REGION-WIDE. THE FAIR WEATHER WILL CONTINUE THROUGH THURSDAY AND
INTO EARLY FRIDAY AS THE SFC RIDGE BUILDS OVER THE AREA.
FRIDAY AND SATURDAY...THE PATTERN WILL BECOME WETTER AS A DEEP LOW
WILL EMERGE OUT OF THE ROCKIES THURSDAY AND IT WILL MOVE UP INTO THE
UPPER GREAT LAKES BY SATURDAY. THE SOUTHWEST FLOW OUT AHEAD OF THE
SYSTEM WILL GRADUALLY BRING MOISTEN AND RAINS PROBABLY BY LATER
FRIDAY AND CONTINUING INTO THE EARLY PART OF THE WEEKEND. ALTHOUGH,
THE BETTER CHCS FOR PRECIP WILL NOT BE UNTIL LATER FRIDAY THERE IS A
SMALL CHC THAT IT MAY OCCUR EARLIER AND TEMPERATURES WILL STILL BE
COOL. A CHC/SLGT CHC FOR SNOW WILL BE IN THE GRIDS FOR LATE THU
NIGHT AND EARLY FRI MORNING. HIGHS WILL CLIMB TO NEAR NORMAL FRI AND
GO WELL ABOVE NORMAL SAT WITH HIGHS IN THE UPPER 40S TO LOW 50S
SOUTH AND LOW TO MID 40S NORTH.
&&
.AVIATION /09Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
A MAJOR WINTER STORM WILL AFFECT THE TAF SITES TODAY AND TONIGHT...
AND INTO MONDAY. INTENSIFYING LOW PRESSURE WILL MOVE UP THE EAST
COAST THIS MORNING AND BECOME A MAJOR NOR/EASTER THIS AFTERNOON AND
EARLY TONIGHT.
AVIATION CONDITIONS WERE IN THE PROCESS OF DETERIORATING IN A
DISCONTINUOUS FASHION EARLY THIS MORNING...MAINLY FROM SOUTH TO
NORTH...AS AN INITIAL BURST OF LIGHT SNOW AFFECTED THE SOUTHERN
THIRD OF OUR AREA. THIS WAS DECREASING IN AREAL EXTENT JUST BEFORE
SUNRISE...BUT A RENEWED DETERIORATING TREND SHOULD TAKE HOLD DURING
THIS MORNING AS UPWARD VERTICAL MOTION COUPLED WITH THE DEVELOPING
STRONG INFLOW WILL BRING IN COPIOUS LOW LEVEL MOISTURE. VFR TO
MARGINAL VFR CONDITIONS NORTH AND CENTRAL ARE FORECAST TO FALL
FAIRLY RAPIDLY TO IFR BY LATE MORNING...AND THEN TO LOW IFR BY EARLY
THIS AFTERNOON AS SNOW OVERSPREADS THE AREA AND CONTINUES TONIGHT.
MODERATE TO HEAVY SNOW IS EXPECTED TO FALL FROM MIDDAY INTO THE
EARLY NIGHTTIME HOURS AS THE STORM INTENSIFIES AND MOVES TO A
POSITION JUST EAST OF NEW JERSEY. IT WILL CONTINUE MOVING
NORTHEASTWARD AND SHOULD BE IN THE VICINITY OF NANTUCKET ISLAND
MONDAY MORNING. STEADY SNOW WILL TAPER OFF TO SNOW SHOWERS AND
FLURRIES FROM SOUTH TO NORTH LATE TONIGHT AND MONDAY MORNING WITH
CONDITIONS IMPROVING TO MARGINAL VFR MONDAY MORNING. HOWEVER...THERE
MAY BE SOME WRAP-AROUND SNOW FOR NORTHERN SECTIONS OF OUR AREA...
PERHAPS FOR KABE...MONDAY MORNING.
WINDS WILL INCREASE TO AROUND 15 KNOTS WITH GUSTS TO 25 KNOTS FROM
THE NORTH-NORTHEAST LATER THIS MORNING, THEN SHIFT TO THE NORTH AND
INCREASE TO 20 TO 25 KT WITH GUSTS TO AROUND 30 KNOTS OR A LITTLE
MORE THIS AFTERNOON. AS THE STORM MOVES NORTH OF OUR LATITUDE, THE
WINDS WILL BECOME NORTHWEST TONIGHT AND GUST TO BETWEEN 35 AND 40
KNOTS AS THE STORM INTENSIFIES. THIS WILL CAUSE BLOWING AND DRIFTING
OF THE SNOW...AND MAY CAUSE RUNWAYS AND TAXIWAYS TO DEVELOP DRIFTS.
THE NORTHWEST WINDS WILL GRADUALLY DIMINISH MONDAY, WITH GUSTS
LOWERING TO AROUND 20 KNOTS BY LATE IN THE DAY.
OUTLOOK...
HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE WEST AND DOMINATE
OUR WEATHER TUESDAY THROUGH THURSDAY.
&&
.MARINE...
A MAJOR WINTER STORM WILL AFFECT THE TAF SITES TODAY AND TONIGHT...
AND INTO MONDAY. INTENSIFYING LOW PRESSURE WILL MOVE UP THE EAST
COAST THIS MORNING AND BECOME A MAJOR NOR/EASTER THIS AFTERNOON AND
EARLY TONIGHT.
00Z GFS AND ECMWF GUIDANCE BOTH SHOW 925 HPA WINDS INCREASING TO
BETWEEN 50 AND 60 KNOTS OVER OUR NORTHERN WATERS LATE TODAY AND
EARLY TONIGHT...AS THE STORM INTENSIFIES IN THE EASTERN PORTION OF
THE NEW YORK BIGHT. WHILE NOT ALL OF THIS WIND IS EXPECTED TO REACH
THE SURFACE AS A LOW LEVEL WARM LAYER WILL INHIBIT FULL DOWNWARD
MOMENTUM FLUX...IT WAS DECIDED TO UPGRADE THE GALE WARNING TO A
STORM WARNING FOR THE OCEAN AND MONMOUTH COUNTY NEW JERSEY COASTAL
WATERS...AS WIND GUSTS MAY REACH 50 TO 55 KNOTS ESPECIALLY EARLY
TONIGHT. THE STORM WARNING WILL EXTEND THROUGH 23Z MONDAY...AS WIND
GUSTS WILL CONTINUE TO BE STRONGER OVER OUR NORTHERN WATERS...AND
GUSTS MAY REACH JUST OVER 45 KNOTS MONDAY. LATER SHIFTS MAY BE ABLE
TO DOWNGRADE IF THIS DOES NOT MATERIALIZE.
ELSEWHERE THE GALE WARNING WILL CONTINUE AS IS....BUT BE EXTENDED
THROUGH 12Z TUESDAY FOR NOW.
HIGH PRESSURE WILL PUSH IN FROM THE WEST TUESDAY AND DOMINATE OUR
WEATHER THROUGH THURSDAY. WEST TO NORTHWEST WINDS WILL CONTINUE TO
GUST TO OVER 25 KNOTS THROUGH TUESDAY, BUT MAY DROP BELOW ADVISORY
CRITERIA TUESDAY NIGHT. WAVE HEIGHTS ON OUR OCEAN WATERS ARE
EXPECTED TO REACH 10 TO 12 FT AT THE HEIGHT OF THE STORM LATE TODAY
INTO TONIGHT...THEN GRADUALLY LOWER AND DROP BELOW ADVISORY CRITERIA
TUESDAY AFTERNOON. WAVEWATCH SEEMED ACCEPTABLE IN FORECASTING THE
SEAS WITH THIS EVENT. SUB-ADVISORY WINDS AND SEAS ARE FORECAST FOR
WEDNESDAY THROUGH THURSDAY.
&&
.TIDES/COASTAL FLOODING...
AVIATION STORM SURGE GUIDANCE WAS CONSIDERED TOO LOW WITH THIS
EVENT, AS WINDS JUST OFFSHORE WILL BE GUSTING TO 45 TO 50 KNOTS...
AND MAYBE EVEN A LITTLE HIGHER MAINLY OFF OF NORTHERN NEW JERSEY.
THIS FETCH IS LIKELY TO BRING IN HIGHER WATER LEVELS THAN THE
GUIDANCE INDICATES. PRESENTLY, 3 FEET WOULD BE NEEDED FOR MODERATE
TIDAL FLOODING...AND THIS IS CONSIDERED A POSSIBILITY FOR OUR
NORTHERN AREAS FOR THE HIGH TIDE CYCLE TONIGHT. THEREFORE...THE
COASTAL FLOOD WATCH WAS UPGRADED TO A COASTAL FLOOD WARNING FROM 02Z
THROUGH 09Z TONIGHT FOR THE OCEAN FRONT AND BACK BAYS FOR OCEAN AND
MONMOUTH COUNTIES...AND ALSO FOR THE BAY FRONT IN MIDDLESEX...FOR
MINOR TO AREAS OF MODERATE TIDAL FLOODING. CONFIDENCE IS CERTAINLY
LESS THAN HIGH IN REACHING MODERATE LEVELS...BUT IT WAS DEEMED HIGH
ENOUGH TO WARRANT A WARNING.
FURTHER SOUTH...POSITIVE ANOMALIES ARE NOT EXPECTED TO BE AS HIGH AS
WINDS WILL NOT BE AS STRONG. EVEN SO...ANOMALIES OF PLUS 2 FEET ARE
LIKELY TO CAUSE MINOR TIDAL FLOODING...SO A COASTAL FLOOD ADVISORY
WILL BE ISSUED FOR THE HIGH TIDE CYCLE TONIGHT. THE AFTERNOON HIGH
TIDE MIGHT BE AT RISK FOR OUR SOUTHERN AREAS AS WELL...AS MINOR
TIDAL FLOODING LEVELS WILL BE APPROACHED...BUT NOT ENOUGH CONFIDENCE
EXISTED IN THIS FOR AN ADVISORY AT THIS POINT. AGAIN TODAY...THE DAY
SHIFT MAY NEED TO ISSUE A QUICK ADVISORY OR STATEMENT IF MINOR
LEVELS ARE BREACHED.
ADDITIONAL TIDAL FLOODING AFTER TONIGHT/S HIGH TIDE CYCLE IS LESS
LIKELY...AS THE OFFSHORE WIND FLOW WILL ALLOW DEPARTURES TO
LOWER...ALTHOUGH WATER LEVELS WILL REMAIN HIGH.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY
FOR PAZ054-055-060>062-067>071.
NJ...BLIZZARD WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY FOR
NJZ008-010-012>014-020-026.
WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY
FOR NJZ001-007-009-015>019-021>025-027.
COASTAL FLOOD WARNING FROM 9 PM THIS EVENING TO 4 AM EST
MONDAY FOR NJZ012>014-020-026.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST
MONDAY FOR NJZ022>025-027.
DE...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY
FOR DEZ001>004.
COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 4 AM EST
MONDAY FOR DEZ003-004.
MD...WINTER STORM WARNING FROM 7 AM THIS MORNING TO 1 PM EST MONDAY
FOR MDZ008-012-015-019-020.
MARINE...GALE WARNING FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY FOR
ANZ430-431-452>455.
STORM WARNING FROM 10 AM THIS MORNING TO 6 PM EST MONDAY FOR
ANZ450-451.
&&
SYNOPSIS...DELISI/NIERENBERG
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...O'HARA
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 AM EST SUN DEC 26 2010 NJZ008-010-271000- MORRIS-SOMERSET- 356 AM EST SUN DEC 26 2010 ...BLIZZARD WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ001-002-MDZ008-012-015-019-020-NJZ001-007-009-015>019-021-PAZ054- 055-060>062-067>071-271000- NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX- WARREN-HUNTERDON-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 356 AM EST SUN DEC 26 2010 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NJZ012>014-020-026-271000- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN- 356 AM EST SUN DEC 26 2010 ...BLIZZARD WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST MONDAY... ...COASTAL FLOOD WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. COASTAL FLOOD WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BLIZZARD WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DEZ003-004-NJZ022>025-027-271000- INLAND SUSSEX-DELAWARE BEACHES-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- 356 AM EST SUN DEC 26 2010 ...WINTER STORM WARNING IN EFFECT FROM 7 AM THIS MORNING TO 1 PM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ430-431-452>455-271000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 356 AM EST SUN DEC 26 2010 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-271000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 356 AM EST SUN DEC 26 2010 ...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 642 AM EST SUN DEC 26 2010 DEZ002>004-MDZ015-019-020-NJZ021>025-261500- KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CENTREVILLE...EASTON...DENTON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY 642 AM EST SUN DEC 26 2010 ...SOME ICE POSSIBLE IN ADVANCE OF THE SNOW EARLY THIS MORNING... LIGHT FREEZING FOG HAD DEVELOPED IN ADVANCE OF THE SNOW OVER SOUTHERN NEW JERSEY, CENTRAL AND SOUTHERN DELAWARE AND ADJACENT PORTIONS OF THE MARYLAND EASTERN SHORE EARLY THIS MORNING. UNTREATED ROADS MAY BECOME ICY IN SPOTS, AND THAT COULD MAKE DRIVING HAZARDOUS BEFORE SNOW BEGINS. WHEN SNOW STARTS TO ACCUMULATE ON TOP OF ANY ICE, CONDITIONS WILL DETERIORATE FURTHER. SNOW IS EXPECTED TO BEGIN AROUND DAYBREAK OVER SOUTHERN DELAWARE, AND BY MID-MORNING FROM NORTH OF ATLANTIC CITY TO NORTH OF DOVER TO NEAR STEVENSVILLE. PEOPLE ARE STRONGLY ENCOURAGED TO AVOID DRIVING IF AT ALL POSSIBLE. MPD
The national radar mosaic for the moment the first event began.
3 heavy snow, 1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2010Every state in 2010This day in weather historyWarnings in Delaware, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 271851, 271852, 271854, 271856.